Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 8, 2021, 5:54 PM CDT for Forest County, Wisconsin. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 8, 2021, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
County Forest County, WI
The radar
The Marquette radar (KMQT), 131 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:35 PM CDT | TSTM WND DMG | Crandon, WI | COUPLE TREES DOWN IN THE TOWN. TIME ESTIMATED BY RADAR. |
| Jun 8, 6:54 PM CDT | TSTM WND DMG | 2 W Post Lake, WI | 4 TREES DOWN AND 1 POWER LINE DOWN. TIME ESTIMATED VIA RADAR |
| Jun 8, 6:54 PM CDT | TSTM WND DMG | 2 W Post Lake, WI | 4 TREES DOWN AND 1 POWER LINE DOWN. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WWUS83 KGRB 082254
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
554 PM CDT Tue Jun 8 2021
WIZ005-010-011-019-082345-
Vilas WI-Langlade WI-Oneida WI-Forest WI-
554 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...SOUTHEASTERN VILAS...
EASTERN ONEIDA AND NORTHWESTERN LANGLADE COUNTIES UNTIL 645 PM CDT...
At 553 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over eastern Vilas, eastern Oneida and Forest
counties, moving south at 5 to 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storm.
Locations impacted include...
Crandon, Eagle River, Parrish, Headwaters Wilderness, Carter, Kentuck
Lake Campground, North Otter Creek Natural Area, Woodlawn, Three
Lakes and Elcho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
the storms pass.
&&
LAT...LON 4608 8894 4587 8874 4574 8867 4572 8868
4572 8866 4562 8861 4538 8863 4537 8942
4598 8922 4609 8898
TIME...MOT...LOC 2253Z 346DEG 5KT 4580 8897
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:57 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 8, 3:57 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 357 PM CDT Tue Jun 8 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 356 PM CDT Tue Jun 8 2021 Scattered thunderstorms are possible this afternoon through early evening along the Lake Michigan and lake Winnebago boundaries. Thunderstorms are also expected ahead of a weak cold front over northcentral Wisconsin late this afternoon. They should move south before dissipating tonight. Winds aloft are very light, so any thunderstorms could produce very heavy rain. Gusty surface winds and possibly small hail could accompany the strongest storms. Lows tonight will be about 10 degrees above normal. Slightly cooler and drier air will arrive Wednesday behind the weak cold front, but high temperatures will still be well above normal. Scattered thunderstorms are possible across central and northcentral Wisconsin in the afternoon. .LONG TERM...Wednesday Night Through Tuesday Issued at 356 PM CDT Tue Jun 8 2021 The main highlights from this forecast period are the continued above normal temperatures through the weekend, followed by the potential for a cool down early next week. Until that cool down, sporadic chances for showers and storms are expected with a more significant chance late Friday night through Saturday. Wednesday night through Thursday night...Lingering showers and storms across north-central WI will come to an end by late Wednesday evening. Look for another humid night for Wednesday with low temperatures well above normal in the 60s. An upper-level ridge, with light winds aloft, will remain overhead into Thursday. This will keep the warm, moist air in place. A surface boundary or some sort of convergence from lake breezes appears to produce isolated showers and storms in Upper MI late Thursday afternoon, which slowly creeps south into north-central and far northeast WI Thursday evening/night. In addition, a mid-level shortwave will slide southeast over eastern Lake Superior/eastern Upper MI, which will add to the shower and storm potential Thursday night. Do not anticipate severe weather with these storms due to the weak bulk shear. However, heavy downpours would be possible due to the slow movement of any storms from the weak winds aloft. High temperatures for Thursday will remain above normal with values ranging from the middle 80s to lower 90s away from the lake, and upper 70s to lower 80s along the lake. Another mild and humid night is anticipated for Thursday night as well with temps in the 60s. Rest of the extended...While the boundary shifts slightly north into Friday morning, the upper-level ridge will build right overhead. This should keep most of Friday dry before a mid-level shortwave and surface cold front moves into the western portions of the forecast area Friday evening. The shortwave and cold front will slowly slide southeast across the forecast area into Saturday evening. Showers and storms are expected during this time, however, do not anticipate severe weather occurring since bulk shear still doesn't look to support severe storms, but the potential for heavy downpours will remain possible. Beyond Saturday, the upper-level ridge breaks down to a zonal flow Saturday night, then transitions to a northwest flow on Sunday, which looks to continue through early next week. This northwest flow will bring "cooler" and drier air to the forecast area. High temperatures early next week look to drop back to the upper 70s to middle 80s. && .AVIATION...for 18Z TAF Issuance Issued at 1245 PM CDT Tue Jun 8 2021 Dense fog was along the Lake Michigan shore as very warm and humid air flow over the cold water. The airports at Ephraim, Washington Island and Manitowoc could see IFR conditions if the fog makes it that far inland. The fog extends over nearly all of the lake. Outside of the foggy areas, VFR conditions were observed. Convective clouds were forming along the lake breezes produced by Green Bay, Lake Winnebago and Lake Michigan. Scattered thunderstorms are possible along those boundaries during the afternoon and evening hours. A weak cold front is expected to produce thunderstorms in far northern Wisconsin by early evening, which will move south and dissipate tonight. Wednesday should feature VFR conditions in most areas, with a chance of afternoon thunderstorms in central and northcentral Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Hykin AVIATION.......RDM
Hazardous weather outlook, Jun 8, 2:52 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 252 PM CDT Tue Jun 8 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 252 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible inland from the lake and bay. The storms will be slow moving, and could produce locally heavy rain and wind gusts to 40 mph. Fog may reduce the visibility along the Lake Michigan shoreline at times, possibly resulting in hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms over central and north-central Wisconsin Wednesday. They are not expected to be severe. Additional thunderstorms are possible at times from Thursday afternoon to Saturday afternoon. It is too early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight, but spotters are asked to report rainfall over one inch or wind gusts over 40 mph. LMZ521-522-541>543-092000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 252 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Areas of dense fog could make navigation hazardous on Lake Michigan tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Dense fog may continue to pose a hazard to boaters on Lake Michigan into Wednesday morning. There is a chance of thunderstorms Friday and Saturday. RDM/Hykin
In the hours before
Special weather statement, Jun 8, 1:17 PM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Green Bay WI
117 PM CDT Tue Jun 8 2021
WIZ038-048-049-081900-
Calumet WI-Outagamie WI-Winnebago WI-
117 PM CDT Tue Jun 8 2021
...SPECIAL WEATHER STATEMENT...
At 114 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Kimberly to Stickbridge to Fond Du Lac. Movement
was west at 10 mph.
Very heavy rain and wind gusts to 30 mph will be possible with these
storms.
Locations impacted include...
Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly, Central
Lake Winnebago, Northern Lake Winnebago, Darboy and High Cliff State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake WInnebago, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4390 8864 4427 8860 4431 8819 4424 8819
4424 8818 4396 8822 4394 8824 4394 8840
4389 8840
TIME...MOT...LOC 1814Z 070DEG 10KT 4422 8827 4395 8830 4376 8844
RDMLocal storm report, Jun 8, 1:29 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
129 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST 2 NNW QUINNEY 44.03N 88.31W
06/08/2021 E40 MPH CALUMET WI PUBLIC
&&Special weather statement, Jun 8, 3:45 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Green Bay WI 345 PM CDT Tue Jun 8 2021 WIZ005-010>012-018-019-030-090000- Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon- 345 PM CDT Tue Jun 8 2021 ...STRONG THUNDERSTORMS POSSIBLE IN NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON... Thunderstorms will continue to develop over north central and far northeast Wisconsin late this afternoon. A few of the storms could become strong, with wind gusts to 40 to 50 mph and small hail. The storms will be slow-moving, and capable of producing brief torrential downpours. Campers, boaters, fishermen and others with outdoor plans should keep an eye on the sky and be prepared to seek shelter indoors when storms approach. Kieckbusch
Special weather statement, Jun 8, 4:57 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
457 PM CDT Tue Jun 8 2021
WIZ011-012-082245-
Florence WI-Forest WI-
457 PM CDT Tue Jun 8 2021
...STRONG THUNDERSTORM JUST SOUTH OF THE UPPER PENINSULA BORDER...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wisconsin Slough Natural Area, or 10 miles southwest of Iron River,
moving south at 10 mph.
Nickle size hail and heavy rainfall will be possible with this storm.
Locations impacted include...
Tipler, Wisconsin Slough Natural Area, Alvin, Nelma and Stevens Lake
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
4602 8876 4603 8873 4601 8872 4601 8868
4599 8867 4599 8862 4600 8861 4586 8857
4585 8884 4605 8888
TIME...MOT...LOC 2156Z 350DEG 7KT 4596 8873
UhlmannSpecial weather statement, Jun 8, 5:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
554 PM CDT Tue Jun 8 2021
WIZ005-010-011-019-082345-
Vilas WI-Langlade WI-Oneida WI-Forest WI-
554 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...SOUTHEASTERN VILAS...
EASTERN ONEIDA AND NORTHWESTERN LANGLADE COUNTIES UNTIL 645 PM CDT...
At 553 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over eastern Vilas, eastern Oneida and Forest
counties, moving south at 5 to 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storm.
Locations impacted include...
Crandon, Eagle River, Parrish, Headwaters Wilderness, Carter, Kentuck
Lake Campground, North Otter Creek Natural Area, Woodlawn, Three
Lakes and Elcho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
the storms pass.
&&
LAT...LON 4608 8894 4587 8874 4574 8867 4572 8868
4572 8866 4562 8861 4538 8863 4537 8942
4598 8922 4609 8898
TIME...MOT...LOC 2253Z 346DEG 5KT 4580 8897
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:17 PM CDT | Marine Dense Fog Advisory | GRB | 49 hr | |
| Jun 8, 1:17 PM CDT | Special Weather Statement | GRB | Calumet | 43 min |
| Jun 8, 4:57 PM CDT | Special Weather Statement | GRB | Florence | 48 min |
| Jun 8, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 31 min |
| Jun 8, 5:57 PM CDT | Special Weather Statement | GRB | Florence | 63 min |
| Jun 8, 6:38 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 37 min |
| Jun 8, 6:47 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oneida | 43 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.